Mathematische Annalen

, Volume 276, Issue 4, pp 643–656

Multiple solutions for some semilinear elliptic equations

  • Vittorio Cafagna
  • Gabriella Tarantello


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Amann, H., Hess, P.: A multiplicity result for a class of elliptic boundary value problems. Proc. Roy. Soc. Edinb. Sect. A84, 145–151 (1979)Google Scholar
  2. 2.
    Ambrosetti, A., Prodi, G.: On the inversion of some differentiable mappings with singularities between Banach spaces. Ann. Mat. Pura Appl.93, 231–246 (1972)Google Scholar
  3. 3.
    Berger, M.: Nonlinearity and functional analysis. New York: Academic Press 1977Google Scholar
  4. 4.
    Berger, M., Church, P.T., Timourian, J.G.: Folds and cusps in Banach spaces with applications to nonlinear partial differential equations I. Indiana Univ. Math. J.34, 1–19 (1985)Google Scholar
  5. 5.
    Berger, M., Podolak, E.: On the solutions of a nonlinear Dirichlet problem. Indiana Univ. Math. J.24–9, 837–846 (1975)Google Scholar
  6. 6.
    Cafagna, V., Donati, F.: Singularity theory and the number of solutions to some nonlinear differential problems (in preparation)Google Scholar
  7. 7.
    Cafagna, V., Donati, F.: On the sign of the solutions to some semilinear Dirichlet problem. Proc. Roy. Soc. Edinb. Sect. A99, 359–369 (1985)Google Scholar
  8. 8.
    Courant, R., Hilbert, D.: Methods of mathematical physics, Vol. I. New York: Wiley 1953Google Scholar
  9. 9.
    Dancer, E.N.: On the range of certain weakly nonlinear elliptic partial differential equations. J. Math. Pure Appl.57, 351–366 (1978)Google Scholar
  10. 10.
    Figueiredo, D.G. de, Solimini, S.: A variational approach to superlinear elliptic problems. Commun. Partial Differ. Equations9, 699–717 (1984)Google Scholar
  11. 11.
    Dolph, C.L.: Nonlinear integral equations of the Hammerstein type. Trans. Am. Math. Soc.60, 289–307 (1949)Google Scholar
  12. 12.
    Gallouet, T., Kavian, O.: Résultats d'existence et de non-existence de solutions pour certains problèmes demilinéaires a l'infini. Ann. Fac. Sci. Toulouse3, 201–246 (1981)Google Scholar
  13. 13.
    Hammerstein, A.: Nichtlineare Integralgleichungen nebst Anwendungen. Acta Math.54, 117–176 (1929)Google Scholar
  14. 14.
    Hofer, H.: Variational and topological methods in partially ordered Hilbert spaces. Math. Ann.261, 493–514 (1982)Google Scholar
  15. 15.
    Kadzan, J.L., Warner, F.W.: Remarks on some quasilinear elliptic equations. Comm. Pure Appl. Math.28, 837–846 (1975)Google Scholar
  16. 16.
    Lazer, A.C., McKenna, P.J.: On the number of solutions of a nonlinear Dirichlet problem. J. Math. Anal. Appl.84, 282–294 (1981)Google Scholar
  17. 17.
    Lazer, A.C., McKenna, P.J.: Multiplicity results for a semilinear boundary value problem with the nonlinearity crossing higher eigenvalues (to appear)Google Scholar
  18. 18.
    Lazzeri, F., Micheletti, A.M.: An application of singularity theory to nonlinear differentiable mappings between Banach spaces (to appear in Nonlinear Analysis, T.M.A.)Google Scholar
  19. 19.
    Nirenberg, L.: Topics in nonlinear functional analysis. Lecture Notes. New York: Courant Institute 1974Google Scholar
  20. 20.
    Podolak, E.: On the range of operator equations with an asymptotically linear term. Indiana Univ. Math. J.25, 1127–1137 (1976)Google Scholar
  21. 21.
    Ruf, B.: On nonlinear elliptic boundary value problems with jumping nonlinearities. Ann. Mat. Pura Appl. VI128, 133–151 (1980)Google Scholar
  22. 22.
    Smale, S.: An infinite dimensional version of Sard's theorem. Am. J. Math.87, 861–867 (1965)Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • Vittorio Cafagna
    • 1
  • Gabriella Tarantello
    • 1
  1. 1.Courant Institute of Mathematical SciencesNew YorkUSA
  2. 2.Istituto di Matematica, Facoltà di ScienzeUniversità di SalernoSalernoItaly
  3. 3.The Institute for Advanced StudySchool of MathematicsPrincetonUSA

Personalised recommendations